MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-475-25
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline slipped and had difficulty being retrieved with the phenom.The patient had a c6 ophthalmic artery segment and a lateral wall aneurysm.The surgeon passed the p27 stent catheter through the lesion and deployed the stent according to the standard procedure.During the deployment process, it was found that the distal end positioning of the stent had slipped, and the stent was randomly retrieved and deployed again.During the retrieval process, it was found that the stent could not be retrieved smoothly.Then pushed the middle catheter to go upper and stent catheter and the stent were removed.It was found that the stent was off-loaded.It was then replaced with a new 4.75-30 and the operation was successfully completed.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.The patient was being treated for an unruptured, saccular aneurysm in the c6 ophthalmic artery segment lateral wall.The max diameter was 7mm and the neck diameter was 4mm.The distal landing zone was 3.77mm and the proximal landin zone was 4.6mm.Vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 4.8mm.No patient injury or symptoms were reported.Ancillary devices: jiaqi sheath.
 
Event or Problem Description
Additional information received reported that there was no friction or difficulty during delivery or positioning.The device did not jump during deployment.The distal end of the intermediate catheter did not move, and the stent catheter was withdrawn to deploy the stent.The tip of the catheter was not under stress.Multiple pipelines had not been used.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.026in mandrel.As found condition: the pipeline flex shield was returned stuck inside the phenom 27 catheter, the inner pouch, a bio-hazard bag, and a shipping box.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The distal and proximal ends of the braid were fully opened and frayed.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body was found to be accordioned at 10.6cm to 21.4cm from the distal tip.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from the catheter lumen with difficulty.The catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed as the pipeline flex shield was returned stuck inside the phenom catheter.From the damages seen on the catheter (accordioning), braid (fraying), and hypotube (stretching), it appears there was a high force used.These damages may have occurred when the customer attempted to advance the pipeline flex shield through the catheter against resistance.However, the cause of resistance could not be determined.Possible resistance causes include vessel tortuosity and lack of continuous flush with heparinized saline during delivery.The customer reported that vessel tortuosity was minimal, ruling out vessel tortuosity as a potential cause.In this event, the lack of continuous flush with heparinized saline may have contributed to the resistance during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19698342
Report Number2029214-2024-01192
Device Sequence Number12706809
Product Code OUT
UDI-Device Identifier00763000284640
UDI-Public00763000284640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberB638911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/10/2024
09/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/30/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale